Dr. Ellen Kirkman
Professor of Mathematics

Office: Manchester 386
Phone: (336) 758-5351
Email: kirkman ‘at’





PhD in Mathematics and M.S. in Statistics Michigan State University, 1975

Research Interests: Noncommutative Algebra, Representation Theory, and Homological Algebra

Possible Research Projects with Students: Computational invariant theory, computational algebraic geometry, and quantum calculus.

Algebra Seminar, Sept. 9, 2008
Algebra Seminar, Sept. 16, 2008
Algebra Seminar, Sept. 1, 2011
Shanghai Workshop, Sept. 16, 2011


Finitistic dimension of finite dimensional monomial algebras, J. Algebra 136 (1991), 37-50 (with Edward Green and James Kuzmanovich).

A q-analog of the Virasora algebra, Comm. Algebra 22 (1994), 3755-3774 (with Claudio Procesi and Lance Small).

Q-analogs of harmonic oscillators and related rings, Israel J. Math. 81 (1993), 111-127 (with Lance Small).

Minimal prime ideals in enveloping algebras of Lie superalgebras, Proc. Amer. Math. Soc. 124 (1996), 1693-1702 (with James Kuzmanovich).

Noetherian down-up algebras, Proc. Amer. Math. Soc. 127 (1999), 3161-3167 (with Ian Musson and Donald Passman).

The Primitivity of Noetherian down-up algebras, Comm. Algebra 28 (2000), no. 6, 2983–2997 (with James Kuzmanovich).

Non-Noetherian down-up algebras, Comm. Algebra 28 (2000), no. 11, 5255–5268 (with James Kuzmanovich).

Examples of FCR algebras, Communications in Algebra (30)(2002)(7), 3311-3326 (with Lance Small).

Hopf down-up algebras, Journal of Algebra 262 (2003), 42-53 (with Ian Musson).

Fixed subrings of Noetherian graded regular rings, preprint 2003 (to appear in Journal of Algebra) (with James Kuzmanovich).

Down-up algebras from trees, preprint 2003 (with James Kuzmanovich).

Classes: Calculus, Linear Algebra, Modern Algebra, Abstract Algebra

Personal Interests: swimming, choral music, classical music, birding, reading, and art

Comments are closed.